MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO FX HIP SYSTEM STANDARD FEMORAL STEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO FX HIP SYSTEM STANDARD FEMORAL STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient was revised due to a fall resulting in a bone fracture.It was reported that during pt, the patient performed a twisting motion which caused the fall and bone fracture in already poor bone quality.The standard postoperative hip precautions are not bending >90°, avoid twisting or pivoting at the hip, no crossing the legs.Bone quality (density, strength & weakness of a bone) is influenced by many internal and external factors.As people age, the rate of bone metabolism changes as bone breakdown (catabolism) occurs at a faster rate than new bone formation (anabolism), which places them at risk for osteoporosis.Risk factors that contribute to poor bone quality include; age, bmi, diet, smoking, alcohol consumption, vitamin intake, hormone imbalance, growth factors, thyroid condition, steroid use, renal function, diabetes, blood disorders, trauma, fractures, bone on bone wear, surgical trauma or invasive procedures, infections such as osteomyelitis, necrosis of the bone tissues due to disease processes, and genetic history of family members with osteoarthritis or osteoporosis.Medications taken to prevent osteoporosis further inhibit normal bone formation and healing.Bone quality concerns are patient-dependent, patient-specific, and multivariate.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately 3 weeks post-implantation, the patient underwent a hip revision due to a fall and bone fracture that occurred while being twisted in rehab.Attempts have been made and no further information has been provided.

Brand Name
ECHO FX HIP SYSTEM STANDARD FEMORAL STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19633197
Report Number0001825034-2024-01706
Device Sequence Number8535455
Product Code KWA
UDI-Device Identifier00887868261114
UDI-Public(01)00887868261114(17)330525(10)65962456
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-151313
Device Lot Number65962456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient SexMale